Time evolution of nematic liquid crystals with variable degree of orientation

M. C. Calderer, D. Golovaty, F. H. Lin, Chun Liu

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

We consider an evolution system, describing the time-dependent behavior of nematic liquid crystals with variable degree of orientation within the continuum model of Ericksen. We establish a dissipation relation and prove both the global existence of weak solutions and the local existence of classical solutions. Furthermore, we investigate the stability and long-time behavior of solutions and obtain an exact solution of the corresponding stationary system in a one-dimensional case.

Original languageEnglish (US)
Pages (from-to)1033-1047
Number of pages15
JournalSIAM Journal on Mathematical Analysis
Volume33
Issue number5
DOIs
StatePublished - 2002

Fingerprint

Nematic liquid crystals
Existence of Weak Solutions
Evolution System
Local Existence
Continuum Model
Nematic Liquid Crystal
Long-time Behavior
Behavior of Solutions
Classical Solution
Global Existence
Dissipation
Exact Solution

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Analysis
  • Applied Mathematics

Cite this

Calderer, M. C. ; Golovaty, D. ; Lin, F. H. ; Liu, Chun. / Time evolution of nematic liquid crystals with variable degree of orientation. In: SIAM Journal on Mathematical Analysis. 2002 ; Vol. 33, No. 5. pp. 1033-1047.
@article{882295f6f1404cf3846387b1bf053b5d,
title = "Time evolution of nematic liquid crystals with variable degree of orientation",
abstract = "We consider an evolution system, describing the time-dependent behavior of nematic liquid crystals with variable degree of orientation within the continuum model of Ericksen. We establish a dissipation relation and prove both the global existence of weak solutions and the local existence of classical solutions. Furthermore, we investigate the stability and long-time behavior of solutions and obtain an exact solution of the corresponding stationary system in a one-dimensional case.",
author = "Calderer, {M. C.} and D. Golovaty and Lin, {F. H.} and Chun Liu",
year = "2002",
doi = "10.1137/S0036141099362086",
language = "English (US)",
volume = "33",
pages = "1033--1047",
journal = "SIAM Journal on Mathematical Analysis",
issn = "0036-1410",
publisher = "Society for Industrial and Applied Mathematics Publications",
number = "5",

}

Time evolution of nematic liquid crystals with variable degree of orientation. / Calderer, M. C.; Golovaty, D.; Lin, F. H.; Liu, Chun.

In: SIAM Journal on Mathematical Analysis, Vol. 33, No. 5, 2002, p. 1033-1047.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Time evolution of nematic liquid crystals with variable degree of orientation

AU - Calderer, M. C.

AU - Golovaty, D.

AU - Lin, F. H.

AU - Liu, Chun

PY - 2002

Y1 - 2002

N2 - We consider an evolution system, describing the time-dependent behavior of nematic liquid crystals with variable degree of orientation within the continuum model of Ericksen. We establish a dissipation relation and prove both the global existence of weak solutions and the local existence of classical solutions. Furthermore, we investigate the stability and long-time behavior of solutions and obtain an exact solution of the corresponding stationary system in a one-dimensional case.

AB - We consider an evolution system, describing the time-dependent behavior of nematic liquid crystals with variable degree of orientation within the continuum model of Ericksen. We establish a dissipation relation and prove both the global existence of weak solutions and the local existence of classical solutions. Furthermore, we investigate the stability and long-time behavior of solutions and obtain an exact solution of the corresponding stationary system in a one-dimensional case.

UR - http://www.scopus.com/inward/record.url?scp=0036373949&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0036373949&partnerID=8YFLogxK

U2 - 10.1137/S0036141099362086

DO - 10.1137/S0036141099362086

M3 - Article

AN - SCOPUS:0036373949

VL - 33

SP - 1033

EP - 1047

JO - SIAM Journal on Mathematical Analysis

JF - SIAM Journal on Mathematical Analysis

SN - 0036-1410

IS - 5

ER -